MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT DIALYZER, OPTIFLUX ULTRA F160, ASSY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT DIALYZER, OPTIFLUX ULTRA F160, ASSY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 0500416E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility registered nurse (rn) reported an internal dialyzer blood leak that occurred immediately in a patient¿s hemodialysis (hd) treatment.The blood leak was visually observed in the dialysate compartment of the dialyzer.The machine, a fresenius 2008k2 machine, alarmed appropriately with a blood leak alarm.A blood leak test strip was used and tested positive.No visible damage was observed on the dialyzer.After the machine alarmed, the treatment was paused.The patient¿s blood was not returned; estimated blood loss (ebl) was 50 ml.The rn confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed treatment after being resetup with new supplies on a different machine.The complaint device was reportedly not available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.As no lot number was provided by the complainant, a delivery search was performed to identify all lot numbers with the reported catalog number shipped to the complainant in the three months prior to the occurrence date.There were no lot identified within this time frame.The search was then extended to find the last lot delivered with the reported catalog number.Again, there were no results; therefore, a lot history review or production record review could not be performed.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints as well as via the non-conformance/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description

Brand Name
DIALYZER, OPTIFLUX ULTRA F160, ASSY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17243959
Report Number0001713747-2023-00437
Device Sequence Number15127957
Product Code KDI
UDI-Device Identifier00840861100187
UDI-Public00840861100187
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0500416E
Device Catalogue Number0500416E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008K2 MACHINE; FRESENIUS 2008K2 MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age17 YR
Patient SexMale
Patient Weight47 KG